MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII OXIN P/S FEM RIGHT SZ 7; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421117
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tkr surgery was performed on (b)(6) 2014, in which a gii oxin p/s fem right sz 7, a gns ii cem tib size 8 right and a gii ps hi flex isrt sz 7-8 11 were implanted, the patient experienced anterior knee pain.The physician decided to perform an additional surgery to resurface the patella on (b)(6) 2024.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Section h3, h6: given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that the complaint form documented that no parts were explanted but the operative reports and radiological imaging were not available.Disease progression is a known occurrence and cannot be ruled out as a contributing factor to the reported event.Although it has been advocated that resurfacing the patella during primary total knee arthroplasty should be considered as a routine adjunct to total knee arthroplasty, it is not indicative of a component malperformance.The patient impact beyond the onset of anterior knee pain with subsequent adjunct patellar resurfacing cannot be determined; however, no components were revised/explanted.A review of the production orders for the femoral component and tibial baseplate did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.As the provided insert's part and batch number information did not match into the system, a device history record review could not be performed.A review of complaint history for the part number of the femoral component and tibial baseplate over the past 12 months and for their batch numbers based on historical data of the devices did not reveal similar events for the listed devices.A review of complaint history of the insert for the previous 12 months did not reveal similar events for the listed device.As previously mentioned, the provided batch number of the insert is not valid within the system, however the review was performed and did not reveal similar events.A review of the instructions for use documents for knee systems provides complete guidelines of indications, contraindications, warnings and precautions and possible adverse effects that may occur preoperative, during surgery or post operative.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness, patient condition or disease progression.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII OXIN P/S FEM RIGHT SZ 7
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18988571
Report Number1020279-2024-00632
Device Sequence Number8405745
Product Code JWH
UDI-Device Identifier03596010469311
UDI-Public03596010469311
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K962557
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number71421117
Device Lot Number14CM08785
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/22/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/13/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71420191/13GT32498/GNS II CEM TIB SIZE 8 RIGHT; 71421523/42099/GII PS HI FLEX ISRT SZ 7-8 11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown